MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO TEST STRIPS; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO TEST STRIPS; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See incident description for device evaluation.
 
Event or Problem Description
Device evaluation: the lay user/patients test strip vial has been returned and evaluated by lifescan product analysis with the following findings: the vial failed testing; the reported issue was confirmed.The vial was found to be damaged.Complaints relating to the reported product were evaluated.It was concluded that the number of complaints for the product did not breach thresholds indicative of a systemic issue.On (b)(6) 2018, the lay user/patient contacted lifescan usa, alleging that their ot verio vial was open before the first time use.This complaint was initially ruled out because during customer services troubleshooting, there was no indication to reasonably suggest that the product malfunctioned and there was also no allegation of an adverse event as a result of the reported issue.

Brand Name
OT VERIO TEST STRIPS
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8098373
Report Number3008382007-2018-03218
Device Sequence Number11185924
Product Code NBW
UDI-Device Identifier00353885009751
UDI-Public00353885009751
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K093745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1